MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR REMOVAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR REMOVAL SCREWDRIVER; SCREWDRIVERS
Model Number 03.647.972
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during testing at service and repair, the loaner department found that the tip of the inner shaft for removal screwdriver was broken.There was no patient involvement.This report is for one (1) inner shaft for removal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.647.972; lot: l194593; manufacturing site: hägendorf; release to warehouse date: july 06, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.Visual inspection: visual inspection performed on received device showed that the tip of the inner shaft for removal screwdriver was found broken.The received condition of the device matches with the complaint condition.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly broken due to post-manufacturing damage.Document specification review: the following document were reviewed (both current and time of manufacturing) inner drive removal complete mre review: a manufacturing record evaluation (mre) was performed for the finished device lot number, and no non-conformance were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.Conclusion: a definitive root cause for the device breakage could not be determine; it is possible that the device encountered unintended forces (during usage) that led to observed condition.The overall complaint condition is confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR REMOVAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8654275
Report Number2939274-2019-58375
Device Sequence Number11404688
Product Code HXX
UDI-Device Identifier10705034720807
UDI-Public(01)10705034720807
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.972
Device Catalogue Number03.647.972
Device Lot NumberL194593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1